We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
So this is kind of a lighter debate... more so looking for experiences with people that are on daily blood pressure medication. Did you all have really ****** side effects at the beginning of taking your medication?
I was prescribed a blood pressure medication yesterday, to help my headaches. Well I just went through hell with this medication!
Today is my first day taking the meds. I take one pill, start to get some more juice to drink about 10 minutes after I take the medication. Start to feel kind of short of breath, but I haven't been feeling the best so I thought it was from my cold. Well I am getting increasingly short of breath and talking to my daughter I'd be going "Lily can you **try to take a deep breath, can't get much air in** pick up your **another big breath** plate for me?" I couldn't really talk without needing to take in air but I couldn't get much air in.
I start to feel the tightness in my chest like I was about to have an asthma attack. I went and got my moms inhaler, since I haven't taken asthma meds in years. I don't generally need them at all. I take one hit off her inhaler, and the side effects from the blood pressure meds is coming in full force. I'm shaky, out of breath, very "off" feeling, so I go lay down on the couch. My heart is racing... It was beating so fast and so hard that my shirt was visibly pulsating with every beat of my heart, much much harder than normal. I put my hand on my chest and it's seriously beating like ****** crazy. It was also MUCH faster than normal. Of course worrying about it is going to raise my heart rate so I'm trying to calm myself down, hoping to God I don't have a heart attack because of how abnormal this is.
So I sit, regulate my breathing, drink some juice, and eventually (Id say 15 minutes later) my heart is pretty much normal. I still feel a little shaky, not sure if its the medication or just me being freaked out over how hard and fast my heart was beating.
So has this happened to anyone? My Mom asked if I thought I had an anxiety attack, but I don't think so. It was directly after taking the meds (which she said she feels hers almost immediately, so her blood pressure meds are similar) and I wasn't doing anything to be anxious about. I was looking in the fridge for food when it started. So do you have any thoughts?
It seriously freaked me out. My Mom said every body is different and it will probably take me a few days for my body to get used to it, but holy **** I was worried I was going to have a heart attack
Now I have such a bad headache I am in ******* tears and can't handle this pain any more. It started to come on right after I took this medicine, and none of my medication will work. The percocet and vicodin didn't put a dent in the pain and I've taken 2 of my imitrex, and it hasn't worked at all.
Short of going to the Er I don't know what to do... I've tried meds, cold packs, in total darkness, no sound, light music, tried to go to sleep, omg I can't ****** handle this pain
I can't take the meds with grapefruit juice, and I made sure to check if the punch I had drank had anygrapefruit in it, and it didn't. I put a call into my doctor and waiting to hear back. I refuse to ever take those meds again. I was very close to going to the ER I hurt so bad. I was crying it hurt so bad I finally passed out and slept until 2pm and I now feel a ton better.
All I know is I felt as if I was going to have a heart attack and the pain was higher than anything I've ever felt and I have a high pain tolerance. I am going to give the pills back to the pharmacy and have them dispose of themm correctly, because nothing will convince me to take them again!
what meds are they? I take lebetatol and it has never done me that way. Now procardia got me that way you just described. BP meds shouldn't affect you that way.
It was nifedipine, 10mg capsules.
Looking at stuff online I probably should have gone to the ER as a lot of the symptoms I was having was a sign of a severe problem. Then I went out of state, just got back, and haven't seen my doctor yet. I haven't taken the meds since that day and refuse to take them again. I was just so scared to move and raise my heart-rate more than it already was. I just laid down on the couch, not moving unless it was to drink water or go to the bathroom. I was seriously afraid of a heart attack, and getting up and moving around seemed more dangerous than just laying down and waiting for that crap to get out of my system. Doesn't help that I'm stubborn as hell too, lol.
But I feel fine now, I have ever since after that night. I don't think I'll even try a different blood pressure medication if my doc suggests it... not after what I went through. That pain was unreal
So last night I decided to give the medicine one more try (stupid, I know) but I wanted to see if it caused the same symptoms. I am a stubborn one for sure
Well there was absolutely no problem with my heart or breathing. I thought everything was going to be all good and maybe it was just a coincidence the first time. About an hour after, the headache started, and it intensified pretty quickly. I took my imitrex which knocked the headache out, but for sure, the medicine gives me a hell of a headache. I disposed of the pills today, and my doctor said to keep taking my daily meds and not take the medicine anymore. He isn't sure if he will try me on a different medication and a lower dose, but I'm not sure if I will even be open to that idea. I have to go in for another checkup to see what the next plan of action is.
All I know is it is a wonderful feeling to have insurance and be able to take my pills without having to spare them. The imitrex is so freaking pricey on a student budget, and it's nice to be able to take them as I need them. The imitrex is my saving grace when I get migraines!